MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight and ethnicity: unknown/ not provided.If explanted, give date: not applicable, as lens remains implanted.Manufacturer telephone number: (b)(4).The device is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a clinical study patient was implanted an intraocular lens (iol).Iol was implanted at 61 degrees on op day.At day 1, it was noted that the iol was 058 degrees.At week 1, iol was noted to be at 047 degrees.It was stated that the outcome does not significantly interfere with the patient¿s daily life.Nevertheless, additional information was received that at 1-week postoperative iol axis was estimated to be right eye (od) at 047 degrees.The uncorrected visual acuity od at the 1-week postoperative (po) visit: 20/25.Manifest refraction od: +0.75 -0.50 x 042.Best-corrected visual acuity od: 20/25.Subject reported no visual symptom complaints this visit.There was no surgical intervention planned at this time.It was learned in further follow-up that the complaint was based upon a subjective estimate made by the investigator from a slit-lamp measurement.For this study, clinical has also been doing independent analysis of the iol photos taken at each visit.These are objective measurements of the actual iol axis.Based on this objective measurement, the actual amount of iol rotation for the subject below is less than 03 degrees.There is still no surgical intervention planned.The subject has one more study visit left to complete (3-month study visit).The complaint was based upon a subjective estimate made by the investigator from a slit-lamp measurement.For this study, we have also been doing independent analysis of the iol photos taken at each visit.These are objective measurements of the actual iol axis.Based on this objective measurement, the actual amount of iol rotation for the subject below is less than 03 degrees.The subject has one more study visit left to complete (3-month study visit).Subject: (b)(6).Visit schedule: po 1 week - first eye.Page: analyst 1 review.Study eye: od.Delta angle from base: 1.638.Subject (b)(6).Visit schedule: po 1 week - first eye.Page: analyst 2 review.Study eye: od.Delta angle from base: -2.136.No other information was provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen 9728 NX
NL  9728 NX
MDR Report Key11290038
Report Number9614546-2021-07045
Device Sequence Number17004341
Product Code HQL
UDI-Device Identifier05050474657786
UDI-Public(01)05050474657786(17)241114
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Model NumberZCU150
Device Catalogue NumberZCU150U195
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2021
Initial Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR